There is a really dark bruise after I removed my sons omnipod from his stomach. This was our first time using his stomach area as a site. There is also a lump under the bruise and he was complaining that it was hurting earlier today. Is this normal? Any advice on how to prevent this from happening again?
Hi Angelica, first - welcome to Type One Nation!
I can’t tell the scale of the bruise by the picture, but I can give you some common information. Infusion sites, as well as injection sites may bleed, bruise or become infected. bleeding occurs because the needle pierced a larger-than capillary sized blood vessel. The occurrence of bleeding is random if you are using the most common injection sites on the body.
Because the pod completely covers the site… you can’t inspect it say 2-3 hours after you start a new one, so this is a game of chance. Some areas on his body may be more prone to this than others.
The bruising is blood under the skin.
watch for signs of infection, if it does not become infected it will (most likely) clear up in 1`-7 days. I would bring him to a pediatrician for an opinion.
good luck hope he’s ok